Oncology Questions? Ask an Oncologist for Answers ASAP
This is Dr. David
do you have the CT scan of the chest report?
with the report I can help you more.
has she been tested for asthma with a pulmonary function test?
hi dr david,no they don't give you the scans here in the uk (we're pretty backwards healthcare wise)
also she hasn't ahd the pulmonary function test for asthma but has had that decades
the asthma could be causing her difficulty with breathing.
radiation can also cause fibrosis and scar tissue at the top of the lungs.
this is the apex of the lungs
if the doctors are seeing some fibrosis and thickening at the apex of the lungs, then this is most likely from the radiation therapy she had to the supraclav and axillary lymph node regions.
have her doctors talk to the radiation oncology doctors
the ct scan they showed us had spots at the top of the lung though…and the breathlessness only began after the svt medication which seems odd
to confirm this
okay so why do you think they're suggesting TB?
I don't know why they think TB.
maybe they don't know what radiation fibrosis looks like on the lungs.
this consultant is a pulmonary specialist so you'd think he would wouldn't you?
many doctors don't understand about radiation therapy.
lol well i can't disagree with that - is there anything i can suggest to her for the breathlessness
steroids could help.
she might need oxygen therapy if her pulse oxygen levels are low.
she might need blood transfusion if she is anemic.
she might need nebulizer therapy to help open up her airways.
she's on a steroid inhaler which she uses when necessary but thats not working and /or the flixotide inhaler
best of luck to you and her.
get her an up to date pulmonary function test.
and ask her doctors to ask radiation oncology if the chances seen on CT scan are from radiation therapy
to her supraclavicular lymph node beds.
let me know if you have other questions.
if done, please leave positive feedback below
we only get credit for helping clients after positive feedback
is my website if you need to reach me again.
thanks for using JustAnswer.com
thx il'l do that and have a good weekend dr david